Home Menopause Forum My Menopause Symptoms & Solutions

HRT Patches and Diarrhea

Hi there,

I am a 60 year old and have been on HRT (Evorel Conti) patches since late September. But in the last 10 days I have been experiencing bouts of Diarrhea, with some associated urgency - usually after eating. I am going to consult my GP, but wondered if you think this could be caused by the HRT patches as its a rare side effect. Problem is I have been on the patches for around 8 weeks and its only now just happened. What do you think? Should I perhaps stop using the patches for a while?

Tagged:

Comments

  • MonicaMMonicaM Posts: 337 ✭✭✭

    @MillieMoo1

    Hello thank you for your comment and what I would like to do is tag our nurse @Diane Porterfield-Bourne to give you more information about what you are experiencing. I am sure she can give you some advice with the symptoms that you are experiencing.

  • MenopauseorjustmeMenopauseorjustme Posts: 430 Menopause Nurse Practitioner

    Thank you @MonicaM for tagging me in.

    Hi @MillieMoo1 thank you for writing in and sharing how you are feeling.

    Oestrogen can sometimes give you IBS type symptoms, normally when your Oestrogen levels re stabilising. However it's very important you see your GP and let them investigate you properly. It maybe related to your HRT or not.

    Do look at any other things that may have caused the change in your bowel habits, stress, new foods, new supplements, new medications? Keep a food diary too. I know it sounds a bit OTT but it's very useful to see if any food groups trigger this. Your GP is likely ask what brings this on or relieves it, so doing a food diary until you see GP will help them.

    Have you made your appointment?

    Please let us know how you get on.

    Best wishes

    Diane Porterfield Bourne.

Sign In or Register to comment.